Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking insulin to control diabetes. Found high blood sugar level. Should I increase insulin dose?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
my mother is taking mixtard 30/70 insulin 8u in morning and 8u in evening. today her blood sugar level was 260/154 mg/dl. should i increase her insulin dosage
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Her sugars are high.
If she had normal or better levels with mixtard 8 units, you may increase the insulin dosage by 4-6 units and recheck fasting and post meal sugars.
I would advise you to make changes In consultation with your doctor. Keep a watch on signs of hypoglycemia (low sugars) like sweating, drowsiness, tingling, numbness etc.

Also watch for any fever, urinary complaints which increase sugar levels. Keep regular checks.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor